TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Antidepressant withdrawal - March 13th 2010, 05:03 AM

Hey everyone,

So I'm currently on two antidepressants (Prozac and Wellbutrin) and an anticonvulsant (Lamictal). Long story short, none of this shit works, which leaves me with four possibilities:

1) None of these drugs work, my symptoms (mood swings, anxiety, cognitive problems and memory loss, word finding issues, etc.) are all untreated symptoms of depression, in which case why continue with the pills I'm on, an unnecessary expense?
2) This is completely unrelated to depression and I have damaged my brain through alcohol abuse, brain tumor, or some other completely irrational unlikely condition. In which case the pills are postponing the inevitable (death).
3) Symptoms are being intensified or worsened by the a/d's (the whole "consult your psychiatrist if your symptoms worsen or you have thoughts of suicide." In which case, I DEFINITELY need to stop taking these.
4) This is all in my head and I'm a hypochondriac. In which case, stopping the pills would prevent me from thinking #3 is the case.

I do plan on consulting with my psychiatrist before making any changes, but I know she'll tell me to "stick with it" and I can't afford to do that. However, I am worried about withdrawal symptoms. Any horror stories, or is it not too bad generally?
   
  (#2 (permalink)) Old
Whisperer Offline
Find yourself and be that
I've been here a while
********
 
Whisperer's Avatar
 
Name: Alessa
Age: 25
Gender: Female
Location: USA

Posts: 1,937
Blog Entries: 118
Join Date: May 17th 2009

Re: Antidepressant withdrawal - March 13th 2010, 02:31 PM

Hey James,
I think you are making the right choice to talk to your phyciatrist. Personally, all the anti-anxiety/anti depressent medications I have taken, I haven't had any withdrawal symtpoms. I'm not saying you won't, just saying I haven't. Are these medications new in your system? Some medications may take weeks or even months to build up in your body before they start to work and sometimes your phyciatrist may need to slowly increase the medication before it starts to work. Tell your phyciatrist you can't stick with it and that you need something that will help you right away. When I did that, my phyciatrist was able to put me on a fast acting anti-anxiety medication to help while he slowly increased the other medication.
Hang in there,
Alessa


Whatever it is, chances are I've been there.
If I can make it out, you can too.
   
  (#3 (permalink)) Old
bitesize Offline
Member since April '07
Outside, huh?
**********
 
bitesize's Avatar
 
Age: 28
Gender: Female
Location: Ireland

Posts: 3,944
Blog Entries: 321
Join Date: January 7th 2009

Re: Antidepressant withdrawal - March 13th 2010, 05:16 PM

Some antidepressants can have a worsening effect which means you'll just begin to feel worse. I think in that case you can keep trying until you find one that works for you?? The best thing to do is to consult your doctor. Also, i think the best way to avoid withdrawal is to come off them really slowly ~ go down to a lower dosage first and gradually take it less foten ~ or at elast that's what I was told to do. Either way I think talknig to your doctor or psychiatrist is best. If she tells you to try and stick to it it doesn't matter if you know what's best for you, it's your choice.


Honey, you're familiar, like my mirror, years ago
.....
I slithered here from Eden just to sit outside your door
...
...
Níl a shíltear mar a bhítear.
Things are not always what they seem.
   
  (#4 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Re: Antidepressant withdrawal - March 14th 2010, 03:05 AM

Thanks! I definitely plan on talking w/ my psychiatrist soon, and will probably stay on lamictal and wellbutrin for the time being. The lamictal is new in my system, while I've been on prozac for 4 or 5 months (SSRI's in general for longer). I've gradually been decreasing the Prozac dose over the past few months -- for me, Prozac seems to "work" for depression, but leaves me numb, sleepless, irrational, and gives me a feeling of "mental impairment," for lack of a better word.
   
Closed Thread

Bookmarks

Tags
antidepressant, withdrawal

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.